Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

8 year child suffering from fever, headache, cold and pain in ears and legs. Any advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
My 8 year old son is suffering from fever, headache, cold and occassional complaint for pain in ears and legs. he has become very cranky
the fever he was running was between 100 and 101 and after med check crocin and actifed. the temp is under control but coughing is still on
He is under treatment for last 7 days
last night also he could not sleep due to cold and pain in ear/legs

pls advise
Posted Fri, 24 Aug 2012 in Child Health
Answered by Dr. Kiran Kumar 1 hour later

Your son is suffering from Upper Respiratory Tract Infection. Not many know, however, the middle part of ear is closely connected to the ear. Therefore, when ever there is throat infection, there is associated ear symptoms in form of fullness, reduced hearing, pain and or discharge.

Since your child has cough also, there is likely possibility that the infection has migrated from throat to the airways, we call it a Bronchitis.

Now, he has been on crocin and actifed. Most of the times, it takes 5 - 7 days for the infection to settle. In your childs case, it seems to be a bit prolonged. Although fever has subsided. Hence, the infection seems to have reduced but nkt gone. He still has cough, ear pains and leg pains.

Therefore, its better to tackle infection with use of antibiotics. Actifed and crocin are only symptomatic treatment. He should take a course of antibiotics such that any infection is taken care completely. This will resolve his cough and ear pains too.

Continue actifed and crocin for another 5 days.
Also give him steam inhalation which would help to decongest the upper air ways.

Hope this answers your query.
Please get back if you need any further assistance.


Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor